MAUDE Adverse Event Report: SYNTHES GMBH REMOVABLE EXTENSION ARM-FLEX 30MM FOR CMF DISTRACTOR; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR

SYNTHES GMBH REMOVABLE EXTENSION ARM-FLEX 30MM FOR CMF DISTRACTOR; EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Model Number 04.315.125
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Device report from depuy synthes reports an event in israel as follows: it was reported that during the initial surgery performed on (b)(6) 2023 everything went well.About 2 weeks later the surgeon noticed that the device isn't working properly.The device is designed for mandibular distraction but the device's activator didn't function well.The surgeon has noticed that the device did stretch, but later on returned to his previous state.Revision surgery was performed on (b)(6) 2023.No further information is provided.This report is for one (1) removable extension arm-flex 40mm for cmf distractor this is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: additional device product code: pbj.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.A2: patient age reported as one and a half years.D10: date of concomitant therapy is (b)(6)2023.
 
Event or Problem Description
It was further reported that: on (b)(6)2023, a surgery was performed on a toddler (one and a half years old) during which the curvilinear distraction system was used on both sides of the patient's jaw.In the examination performed by the surgeon at the end of the surgery, the system operated intact on both sides of the jaw (right and left).On the second day after the surgery, while the patient was hospitalized, the first distraction was performed.According to the surgeon, this distraction was successful, and no problems were noticed with the distraction and the patient was discharged home after the patient's mother was instructed how to continue performing the distractions at home.On (b)(6)2023, the first follow-up took place, during which an additional distraction of the device was performed on both sides of the jaw.Distraction was intact and no problems with system were observed.On (b)(6)2023, a second follow-up took place, during which an x-ray was taken; there was observed evidence of jaw distraction on the right side, but not on the left side.In addition, slight swelling was reported on the left side of the patient's jaw.During this follow-up, the surgeon made sure that the device was well fixed and that the mother performed the distractions properly.The patient was discharged home.On (b)(6)2023, a third follow-up was performed, during which it was observed that the left side of the jaw did not distract as expected.It was decided to perform a revision surgery.On (b)(6)2023, the revision surgery was carried out, during which the system on the left side was replaced with an identical left-side system of the same type.According to the surgeon, the revision surgery was completed to his satisfaction and in the follow-up visit that took place after the revision, (b)(6)2023, it was evident that there was distraction on both sides.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 04.315.125, lot 54p3174: part manufacture date: october 28, 2020.Manufacturing location: brandywine.A review of the device history record of this lot revealed no complaint-related anomalies.The product lot met all specification criteria at the time of release with no issues documented that would contribute to the complaint condition.H3, h6: a product investigation was completed: visual analysis of the returned sample revealed that the device was returned in an assembled condition.No damage or defects were observed with flexible arm.A functional test to assess the allegation of will not distract was conducted.The flexible arm was turned clockwise and then anticlockwise and the plate moved with no sign of problems.The complaint condition was not replicated.The current and manufactured drawings were reviewed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REMOVABLE EXTENSION ARM-FLEX 30MM FOR CMF DISTRACTOR
Common Device Name
EXTERNAL MANDIBULAR FIXATOR AND/OR DISTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key16728477
Report Number8030965-2023-04542
Device Sequence Number15169102
Product Code MQN
UDI-Device Identifier10887587015668
UDI-Public(01)10887587015668
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K170818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.315.125
Device Catalogue Number04.315.125
Device Lot Number54P3174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer04/13/2023
05/05/2023
06/15/2023
09/01/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date04/27/2023
05/19/2023
07/07/2023
09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CURVILINEAR DISTRACTOR 1.3 RAD 40 LE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexMale